Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Apr 3, 2005, 8:15 AM EDT for Pike County, Wayne County, Pennsylvania; Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2005, 8:15 AM EDT (12:15 UTC)
- Expired
- Apr 3, 2005, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 031217
FFWBGM
NYC105-PAC103-PAC127-031800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING - EVACUATION REQUEST
NATIONAL WEATHER SERVICE BINGHAMTON NY
815 AM EDT SUN APR 3 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON...AT THE REQUEST OF THE
PENNSYLVANIA EMERGENCY MANAGEMENT AGENCY AND SULLIVAN COUNTY NEW
YORK...HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITIES AND TOWNS ALONG THE DELAWARE AND LACKAWAXEN RIVERS
THIS AFFECTS PIKE AND WAYNE COUNTIES IN NORTHEAST PENNSYLVANIA.
SULLIVAN COUNTY IN NEW YORK.
* UNTIL 200 PM EDT
* FLOOD WATERS MOVING THROUGH THE LACKAWAXEN RIVER AND MERGING WITH
THE DELAWARE RIVER WILL CAUSE A MAJOR FLOOD WAVE TO MOVE DOWN THE
DELAWARE RIVER TODAY. THE CREST OF THE FLOOD WAVE WILL AVERAGE ONE
TO FOUR FEET HIGHER THAN THE FLOODS OF SEPTEMBER 2004.
* RESIDENTS ARE REQUESTED TO MOVE TO HIGHER GROUND IMMEDIATELY
LAT...LON 4151 7474 4138 7464 4130 7472 4103 7501
4139 7480 4144 7523 4157 7503
$$
JAB/DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:25 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 3, 3:25 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 325 AM EDT SUN APR 3 2005 .SHORT TERM (TODAY-MONDAY)... COMPLEX FCST AGAIN WITH UPR LOW MOVG SLOWLY NE ACRS THE RGN. LOTS OF FLOODING WITH MANY COUNTIES UNDER AS STATE OF EMERGENCY. HARDEST HIT AREAS APPEAR TO BE FROM THE POCONOS INTO THE CATSKILLS. AREA OF TSTMS ASSCD WITH S/WV TRACKING ACRS NE PA INTO CNTRL NY IS ONLY ADDING TO THE CONSIDERABLE FLOODING WOES. HYDRO CONCERNS OBVIOUSLY THE MAIN FOCUS THIS MRNG, BUT SOME WINTER WX ALSO A CONCERN. CRNT RAIN/SNOW LINE RUNS APPROX ALONG THE 925 MB -1C LINE AS SHOWN IN THE ETA12. MDLS SHOW SOME 850 MB COOLING ACRS MUCH OF UPSTATE NY AND NE PA TDA, BUT ETA12 925 TEMPS ARE FCST TO REMAIN ABV 0C TDA FOR AREAS ALONG AND E OF I-81. ETA PROFILES SHOW CHGOVER AT ELM ARND 14Z, ITH 21Z WITH SYR AND BGM NOT UNTIL AFTER 00Z. THESE TIME ARE DEBATABLE SO WONT GET REAL SPECIFIC IN THE TIMING AT THIS POINT. ALWAYS BUST POTNL WITH THESE CUTOFFS, BUT WE PLAN ON MIXING/CHANGING OVER THE RAIN TO SNOW OVER THE CNTRL SRN TIER AND BRADFORD COUNTY TDA WITH POTNL FOR AN INCH OR TWO OF ACCUM MAINLY ACRS THE HIGHEST ELEVATIONS. WILL MENTION PSBL MIX INTO THE SYR/BGM/AVP AREAS BY LATE TDA BUT NO ACCUMS. TNGT, XPCT ANY -SHRA ACRS ERN ZONES TO FINALLY SWITCH OVER. WILL FCST ACCUMS BLO ADVISORY CRITERIA FOR TNGT WITH 1-3 NRN FINGER LAKES INTO WRN MOHAWK VLY, AN INCH OR TWO TWIN TIERS. LOOKS LIKE NW WINDS 15-25 LATER TNGT AND TMRW. && .LONG TERM... THE SLOW MOVING...FLOOD STORM WILL LOSE IT/S GRIP BY MONDAY NIGHT WITH LINGERING MIX OF RAIN AND SNOW SHOWERS ENDING. MED RANGE MODELS THEN IN FAIR AGREEMENT THAT WEATHER WILL BRIEFLY DRY OUT UNDER RIDGING AT THE SURFACE AND ALOFT. ANOTHER POWERFUL LOW DROPS INTO THE TN/OH VALLEY LATE NEXT WEEK AND MOVE SLOWLY. MODELS SHOW FCST AREA TO BE IN THE FOCUS AREA OF BAROCLINIC ZONE UNDER UPR JET...THUS POTENTIAL EXISTS FOR ANOTHER ROUND OF SIGNIFICANT RAIN AND POSSIBLE FLOODING. WITH CONSIDERABLE UNCERTAINTY AT THIS POINT...DESPITE PRETTY GOOD MODEL AND ENSEMBLE AGREEMENT...WILL CONTINUE WITH CHANCE POPS AT THIS TIME RANGE. && .AVIATION (03/06Z - 04/06Z)... MAIN CONCENTRATION OF RAIN WITH EMBEDDED THUNDERSTORMS IS CURRENTLY OVER NORTHEAST PA AND IS ROTATING WNW AROUND THE NORTH SIDE OF THE UPPER LOW. EXPECT SCT THUNDERSTORMS AT AVP... ELM AND BGM DURING THE NEXT SEVERAL HOURS. OTHERWISE EXPECT MAINLY LOW MVFR CONDITIONS... WITH CIGS AVERAGING BETWEEN 1 AND 2 KFT AND VSBYS AVERAGING 3 TO 5 MILES IN RAIN SHOWERS. RAIN SHOWERS WILL BEGIN TO MIX WITH SNOW SHOWERS OVER THE SOUTHERN TIER OF NY THIS AFTERNOON... CHANGING TO ALL LIGHT SNOW SHOWERS SUNDAY NIGHT. VSBYS IN SNOW SHOWERS TONIGHT SHOULD BE MAINLY ABOVE 2 MILES WITH CIGS FROM 1 TO 3 KFT. - MSE && .HYDROLOGY... WIDESPREAD MODERATE TO SEVERE FLOODING ACROSS MUCH OF THE BGM CWA...WITH RECORD OR NEAR RECORD LVLS FCST AT SOME LOCATIONS. SEE PRODUCTS ALBFFSBGM, ALBFFWBGM, ALBFLWBGM, ALBRVSBGM FOR DETAILS. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH TODAY THRU SUN ALL ZONES. RIVER FLOOD WARNINGS AT POINTS IN CHEMUNG, SUSQUEHANNA AND DELAWARE BASINS. .PA...FLOOD WATCH TODAY THRU SUN ALL ZONES. RIVER FLOOD WARNINGS AT POINTS IN THE SUSQUEHANNA BASIN. &&
Hazardous weather outlook, Apr 3, 4:45 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 445 AM EDT SUN APR 3 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 445 AM EDT SUN APR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... MAJOR FLOODING WILL CONTINUE TODAY, WITH MAIN STEM RIVERS LIKELY TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT FEW DAYS. OCCASIONAL RAIN WILL CAUSE ADDITIONAL SMALL STREAM AND URBAN FLOOD PROBLEMS TODAY. FLOOD WARNINGS ARE IN EFFECT FOR THE MAIN STEM RIVERS AND MANY COUNTIES - SEE PRODUCTS ALBFLWBGM, ALBFFSBGM, ALBFLSBGM AND ALBRVSBGM FOR DETAILS. THE RAIN WILL MIX OR CHANGE OVER TO SNOW TODAY FOR AREAS WEST OF INTERSTATE 81. ACCUMULATIONS OF AN INCH OR SO ARE POSSIBLE OVER THE HIGHER ELEVATIONS OF BRADFORD COUNTY, AND THE CENTRAL SOUTHERN TIER AND FINGER LAKES OF NEW YORK. ONE TO THREE INCHES OF SNOW IS POSSIBLE TONIGHT FROM THE FINGER LAKES INTO THE WESTERN MOHAWK VALLEY. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL CONTINUE AT LEAST INTO TUESDAY FROM THIS WEEKENDS STORM. ANOTHER STORM SYSTEM COULD BRING MORE RAIN LATE THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION MAY BE REQUIRED TODAY. RAINFALL SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:09 AM EST | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 6 hr |
| Apr 2, 7:03 PM EST | Flash Flood Warning | BGM | Cayuga, Chemung, Cortland, Madison, Onondaga, Schuyler and 4 more | 6 hr |
| Apr 3, 12:40 AM EST | Flash Flood Warning | BGM | Cayuga, Chemung, Cortland, Madison, Onondaga, Schuyler and 4 more | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.